Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 5, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Feb 2, 2012, 9:52 PM CST for 6 counties in Texas. It was in force for 38 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 2, 2012, 9:52 PM CST (03:52 UTC)
- Expired
- Feb 2, 2012, 10:30 PM CST
- In force
- 38 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Armstrong County, TX, Carson County, TX, Hutchinson County, TX, Moore County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 4 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 2, 9:52 PM CST | HAIL 0.88 | 6 Sw Amarillo, TX | |
| Feb 2, 9:53 PM CST | HAIL 1.75 | 10 N Amarillo, TX | GOLFBALL SIZE HAIL AT RIVIERA PARK. |
| Feb 2, 9:55 PM CST | HAIL 1 | 3 W Amarillo, TX | |
| Feb 2, 10:00 PM CST | HAIL 0.75 | Canyon, TX | |
| Feb 2, 10:15 PM CST | HAIL 0.88 | Amarillo, TX | NEAR ZERO VISIBILITY JUST EAST OF THE LOOP AND I-27 DUE TO PEA TO NICKEL SIZE HAIL FALLING. |
| Feb 2, 10:27 PM CST | HAIL 0.88 | Lake Tanglewood, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 2, 7:38 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.9 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
236
WUUS54 KAMA 030352
SVRAMA
TXC011-065-233-341-375-381-030430-
/O.NEW.KAMA.SV.W.0005.120203T0352Z-120203T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
952 PM CST THU FEB 2 2012
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS
WESTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS
SOUTHWESTERN HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS
SOUTHEASTERN MOORE COUNTY IN THE PANHANDLE OF TEXAS
EASTERN POTTER COUNTY IN THE PANHANDLE OF TEXAS
RANDALL COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 1030 PM CST
* AT 947 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES SOUTHWEST OF LAKE MEREDITH TO AMARILLO TO
12 MILES SOUTH OF CANYON...OR ALONG A LINE EXTENDING FROM 22 MILES
NORTH OF AMARILLO TO AMARILLO TO 12 MILES SOUTH OF CANYON...MOVING
EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
AMARILLO...
WASHBURN...
PALO DURO CANYON...
LAKE TANGLEWOOD...
CANYON...
WAYSIDE...
FRITCH...
LAKE MEREDITH...
PANHANDLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3519 10194 3565 10193 3569 10141 3519 10136
3475 10138 3474 10205
TIME...MOT...LOC 0352Z 270DEG 21KT 3552 10180 3519 10182
3481 10192
$$
JACKSON3 follow-up statements
037
WWUS54 KAMA 030359
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
959 PM CST THU FEB 2 2012
TXC011-065-233-341-375-381-030430-
/O.CON.KAMA.SV.W.0005.000000T0000Z-120203T0430Z/
HUTCHINSON TX-MOORE TX-POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX-
959 PM CST THU FEB 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR WESTERN ARMSTRONG...WESTERN CARSON...RANDALL...EASTERN POTTER...
SOUTHEASTERN MOORE AND SOUTHWESTERN HUTCHINSON COUNTIES...
AT 953 PM CST...THE PUBLIC REPORTED A SEVERE THUNDERSTORMS PRODUCING
LARGE DAMAGING HAIL UP TO GOLF BALL SIZE 6 MILES NORTH OF AMARILLO.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES
SOUTHWEST OF LAKE MEREDITH TO AMARILLO TO 12 MILES SOUTH OF
CANYON...OR ALONG A LINE EXTENDING FROM 22 MILES NORTH OF AMARILLO
TO AMARILLO TO 12 MILES SOUTH OF CANYON...MOVING EAST AT 25 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTIES.
THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL WHICH MAY CAUSE DAMAGE
TO PROPERTY OR PERSONAL INJURY.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3519 10194 3565 10193 3569 10141 3519 10136
3475 10138 3474 10205
TIME...MOT...LOC 0357Z 270DEG 21KT 3552 10176 3519 10178
3481 10189
$$
JACKSON353
WWUS54 KAMA 030414
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1014 PM CST THU FEB 2 2012
TXC011-065-233-341-375-381-030430-
/O.CON.KAMA.SV.W.0005.000000T0000Z-120203T0430Z/
HUTCHINSON TX-MOORE TX-POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX-
1014 PM CST THU FEB 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR WESTERN ARMSTRONG...WESTERN CARSON...EASTERN RANDALL...EASTERN
POTTER...SOUTHEASTERN MOORE AND SOUTHWESTERN HUTCHINSON COUNTIES...
AT 953 PM CST...THE PUBLIC REPORTED A SEVERE THUNDERSTORMS PRODUCING
LARGE DAMAGING HAIL UP TO GOLF BALL SIZE 6 MILES NORTH OF AMARILLO.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTH
OF FRITCH TO 6 MILES WEST OF WASHBURN TO 15 MILES SOUTH OF
CANYON...OR ALONG A LINE EXTENDING FROM 17 MILES SOUTHWEST OF BORGER
TO 8 MILES EAST OF AMARILLO TO 15 MILES SOUTH OF CANYON...MOVING
EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED
AMARILLO...CANYON...LAKE TANGLEWOOD...TO WAYSIDE.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING HAIL AND VERY HEAVY
RAIN. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3519 10142 3475 10149 3474 10205 3519 10188
3566 10176 3569 10141
TIME...MOT...LOC 0413Z 270DEG 21KT 3552 10164 3519 10167
3477 10196
$$
MBS520
WWUS54 KAMA 030430
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1030 PM CST THU FEB 2 2012
TXC011-065-233-341-375-381-030439-
/O.EXP.KAMA.SV.W.0005.000000T0000Z-120203T0430Z/
HUTCHINSON TX-MOORE TX-POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX-
1030 PM CST THU FEB 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ARMSTRONG...WESTERN
CARSON...EASTERN RANDALL...EASTERN POTTER...SOUTHEASTERN MOORE AND
SOUTHWESTERN HUTCHINSON COUNTIES WILL EXPIRE AT 1030 PM CST...
AT 1030 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED
TO EXPIRE.
PENNY SIZE HAIL IS LIKELY EAST OF CANYON...SOUTH OF LAKE
TANGLEWOOD...AND NEAR PALO DURO CANYON AS WELL AS JUST SOUTH OF
FRITCH THROUGH 1100 PM CST.
LAT...LON 3519 10142 3475 10149 3474 10205 3519 10188
3566 10176 3569 10141
TIME...MOT...LOC 0429Z 270DEG 21KT 3551 10152 3518 10156
3477 10185
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 9:20 PM CST, 32 minutes earlier.
Area forecast discussion, Feb 2, 9:20 PM CST, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 920 PM CST THU FEB 2 2012 .UPDATE... CURRENT RADAR REFLECTIVITY IMAGERY IS INDICATING A LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE CENTRAL AND NORTH CENTRAL TEXAS PANHANDLE WITH AN AREA OF SCATTERED THUNDERSTORMS IN THE SOUTHEAST TX PANHANDLE. THE 00Z KAMA SOUNDING SHOWS A PRETTY SHALLOW MOIST LAYER BETWEEN 850-825 MB WITH DRY AIR ALOFT CORRESPONDING TO A DRY SLOT THAT WAS MOVING ACROSS THE AREA AT LAUNCH TIME. THE SOUTHWEST TX PANHANDLE APPEARS TO BE CAPPED ALTHOUGH THERE IS A SMALL CHANCE THIS AREA CAN BREAK THE CAP IF DEWPOINTS CONTINUE TO INCH UP AS THEY HAVE BEEN THIS EVENING. HOWEVER NOT TOO CONFIDENT THAT THIS WILL OCCUR WITH THE ASOS REPORTING LIGHT FOG. A 50 KT LOW-LEVEL JET WILL CRANK UP LATE TONIGHT ACROSS THE SOUTHERN PLAINS HELPING TO TRANSPORT ADDITIONAL MOISTURE INTO THE EASTERN TX PANHANDLE WHILE INCREASING THE INSTABILITY. THE ONGOING SEVERE THUNDERSTORM WATCH FOR THE CENTRAL AND EASTERN TX PANHANDLE WILL CONTINUE UNTIL 3 AM CST WITH LARGE VALUES OF SHEAR SUPPORTING LARGE HAIL AS THE MAIN THREAT AS EXPECT STORMS WILL BE ELEVATED. HAVE A SMALL CONCERN FOR TORNADOES IN THE SOUTHEAST TX PANHANDLE WHERE A STORM OR TWO CAN BECOME SURFACE BASED...BUT THINKING CHANCES OF THIS OCCURRING ARE PRETTY SLIM. A COLD FRONT HAS STARTED ENTERING THE WESTERN OK PANHANDLE AND THE NORTHWEST TX PANHANDLE...WITH MUCH DRIER AIR MOVING IN AS DEW POINTS HAVE FALLEN BACK INTO THE 30S. AS SUCH THE CONVECTIVE THREAT HAS ENDED IN THIS AREA. CLK && .PREV DISCUSSION... /ISSUED 614 PM CST THU FEB 2 2012/ AVIATION... FOR THE 00Z TAFS...MAIN FOCUS FOR THIS FORECAST CENTERS ON CONVECTION CHANCES THROUGH THE NEXT 6 HOURS. AN UPPER LEVEL DISTURBANCE EJECTING AHEAD OF AN UPPER-LEVEL LOW OVER NORTHERN NEW MEXICO HAS TRIGGERED SCT TSRA IN THE WESTERN TX/OK PANHANDLES. AT THE SURFACE...A DRYLINE HAS MIXED INTO THE FAR WESTERN PANHANDLES WHERE DEWPOINTS IN THE LOW TO MID 40S WERE COMMON EAST OF THE DRYLINE. EXPECT THE DRYLINE TO RETREAT SOON BACK INTO NM LEAVING A SMALL WINDOW OF OPPORTUNITY FOR CONVECTION TO FURTHER DEVELOP/SPREAD ACROSS THE WESTERN PANHANDLES. FOR NOW JUST HAVE VCTS MENTION IN THE TAFS BUT WILL UPDATE TO A PREVAILING TSRA IF IT LOOKS LIKE STORMS WILL DIRECTLY THREATEN THE TERMINALS. FURTHER EAST...A 50 KT LOW- LEVEL JET WILL CRANK UP ACROSS THE SOUTHERN PLAINS... TRANSPORTING MORE GULF MOISTURE INTO THE PANHANDLES. THIS WILL SERVE AS A BETTER FOCUS FOR CONVECTION LATER THIS EVENING SO HAVE TSRA ENDING AROUND 03-04Z AT THE TERMINALS. SHOULD SEE CLOUDS LOWER TO MVFR AND IFR LATER TONIGHT WITH AREAS OF LIGHT FOG REDUCING VISBYS TO 1 TO 3 MILES DUE TO ABUNDANT LOW LEVEL MOISTURE IN PLACE. A SURFACE LOW WILL MOVE ACROSS THE TX PANHANDLE OVERNIGHT WITH A COLD FRONT PUSHING INTO THE AREA. AHEAD OF THIS WINDS WILL VEER FROM THE SOUTHEAST TO THE SOUTHWEST LATE TONIGHT. ONCE THE FRONT PUSHES THROUGH...WINDS WILL FURTHER VEER AROUND TO THE NORTHWEST. CAN SEE A FEW WRAP AROUND RAIN/SNOW SHOWERS MAINLY AT THE KGUY TERMINAL BUT CONFIDENCE IN THIS OCCURRING IS PRETTY LOW. DRIER AIR WILL WORK ITS WAY INTO THE AREA RESULTING IN VFR CONDITIONS RETURNING AROUND 18Z FRIDAY. CLK PREV DISCUSSION... /ISSUED 246 PM CST THU FEB 2 2012/ DISCUSSION... UPPER LOW OVER THE FOUR CORNERS REGION THIS AFTERNOON WILL TRACK EASTWARD ACROSS NORTHERN NEW MEXICO TONIGHT AND THEN ACROSS THE OKLAHOMA PANHANDLE AND SOUTHWESTERN OR WESTERN KANSAS FRIDAY. LOW LEVEL SOUTHEASTERLY JET AROUND 25 TO 35 KNOTS WILL CONTINUE TO ADVECT PLENTY OF LOW LEVEL MOISTURE INTO THE PANHANDLES TODAY AND TONIGHT. LEADING SHORTWAVE ENERGY AHEAD OF THE UPPER LOW HAS BEGUN TRIGGERING MAINLY SHOWERS ALONG WITH A THUNDERSTORM OR TWO ACROSS THE OKLAHOMA PANHANDLE...AND ALSO THE NORTHERN...CENTRAL AND EASTERN TEXAS PANHANDLE THIS AFTERNOON. EXPECTING CONVECTION TO CONTINUE TO INCREASE IN AREAL COVERAGE AND INTENSITY LATER TODAY AND EARLY TONIGHT AS BETTER UPPER LEVEL DYNAMICS AND INSTABILITY FORECAST OVER THE PANHANDLES. GREATEST PRECIP CHANCES OVER THE NORTHERN HALF AND THE EASTERN HALF OF THE FORECAST AREA THROUGH TONIGHT...WHICH SHIFTS EASTWARD FRIDAY MORNING TO THE EXTREME NORTHERN AND EASTERN SECTIONS OF THE PANHANDLES. WRAP AROUND PRECIP AS THE UPPER LOW CONTINUES TRACKING EASTWARD ACROSS KANSAS SHOULD AFFECT THE NORTHERN PANHANDLES FRIDAY AFTERNOON AND EVENING BEFORE EXITING THE FORECAST AREA LATE FRIDAY NIGHT AS THE UPPER LOW LIFTS NORTH AND EAST FURTHER AWAY FROM THE PANHANDLES. COLD FRONT TO PUSH THROUGH THE FORECAST AREA FRIDAY USHERING IN COLD AIR ADVECTION ON BREEZY TO WINDY NORTHERLY WINDS. MUCH COOLER SATURDAY DUE TO CONTINUED STRONG NORTHERLY WINDS AND CLOUD COVER WITH DECREASING CLOUDINESS BY SUNDAY. SURFACE HIGH TO BUILD IN BEHIND THE COLD FRONT THIS WEEKEND BRINGING MUCH DRIER AIR INTO THE PANHANDLES. GFS MAINLY...BUT THE ECMWF ALSO TO SOME EXTENT...FORECASTING NORTHERN STREAM SYSTEM TRACKING ACROSS THE CENTRAL ROCKIES TUESDAY AND POSSIBLY SOME PRECIP OVER THE NORTHERN HALF OF THE PANHANDLES. DECIDED NOT TO INTRODUCE ANY POPS AT THIS TIME...HOWEVER LATER SHIFTS WILL NEED TO WATCH CLOSELY. MODERATING TEMPS THE MIDDLE AND END OF NEXT WEEK AND FORECASTING DRY CONDITIONS FOR NOW. SCHNEIDER FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONCERNS THROUGH THE MIDDLE AND END OF NEXT WEEK. MINIMUM RELATIVE HUMIDITIES FORECAST TO BE GREATER THAN 20 PERCENT THROUGH THE PERIOD EVEN THOUGH 20 FOOT WINDS MAY REACH OR EXCEED 20 MPH FRIDAY AND SATURDAY...WITH SPEEDS LESS THAN 15 TO 20 MPH SUNDAY THROUGH THE END OF NEXT WEEK. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Feb 2, 7:54 PM CST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 754 PM CST THU FEB 2 2012 OKZ001>003-TXZ001>020-031200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 754 PM CST THU FEB 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE CENTRAL AND EASTERN TEXAS PANHANDLE UNTIL 3 AM CST. SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT. THESE STORMS CAN BECOME SEVERE...PARTICULARLY ACROSS THE CENTRAL AND EASTERN TEXAS PANHANDLE. LARGE HAIL UP TO THE SIZE OF HALF DOLLARS IS THE PRIMARY HAZARD ALTHOUGH DAMAGING WINDS UP TO 60 MPH AND LOCALLY HEAVY DOWNPOURS ARE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE ACROSS THE EXTREME EASTERN PORTIONS OF THE PANHANDLES FRIDAY MORNING. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. IN ADDITION...LIGHT SNOW OR A RAIN AND SNOW MIX WILL BE POSSIBLE ACROSS THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE FRIDAY AND FRIDAY NIGHT. STORM TOTAL SNOWFALL ACCUMULATIONS OF UP TO ONE INCH ARE POSSIBLE NORTHWEST OF A TEXLINE TO LIBERAL KANSAS LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 3 AM CST TONIGHT MAINLY ACROSS THE CENTRAL AND EASTERN PANHANDLES. CLK
In the hours before
Local storm report, Feb 2, 8:44 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
844 PM CST THU FEB 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM HAIL 1 W LAKE MEREDITH 35.65N 101.68W
02/02/2012 E1.00 INCH MOORE TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1200051
KRAUSELocal storm report, Feb 2, 8:55 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
855 PM CST THU FEB 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL STINNETT 35.82N 101.44W
02/02/2012 E1.00 INCH HUTCHINSON TX FIRE DEPT/RESCUE
PEA TO QUARTER SIZE HAIL COVERING THE GROUND
&&
EVENT NUMBER AMA1200052
M. SCOTTENSpecial weather statement, Feb 2, 9:26 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 926 PM CST THU FEB 2 2012 TXZ009-014-030415- GRAY TX-ROBERTS TX- 926 PM CST THU FEB 2 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CST FOR ROBERTS AND GRAY COUNTIES. AT 924 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES SOUTH OF LEFORS...OR ABOUT 15 MILES SOUTHEAST OF PAMPA...MOVING NORTH AT 25 MPH. ONE HALF INCH HAIL IS POSSIBLE. JACKSON/MOULTON
Special weather statement, Feb 2, 9:32 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 932 PM CST THU FEB 2 2012 OKZ003-TXZ004-005-030415- BEAVER OK-LIPSCOMB TX-OCHILTREE TX- 932 PM CST THU FEB 2 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CST FOR OCHILTREE...LIPSCOMB AND BEAVER COUNTIES. AT 929 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PERRYTON... MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE. JACKSON
Special weather statement, Feb 2, 9:40 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 940 PM CST THU FEB 2 2012 TXZ007-008-012-013-017-018-030430- HUTCHINSON TX-MOORE TX-POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX- 940 PM CST THU FEB 2 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1030 PM CST FOR ARMSTRONG... CARSON...RANDALL...POTTER...MOORE AND HUTCHINSON COUNTIES. AT 938 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF MASTERSON TO NEAR CANYON...OR ALONG A LINE EXTENDING FROM 22 MILES NORTH OF AMARILLO TO 15 MILES SOUTHWEST OF CANYON...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JACKSON
Local storm report, Feb 2, 9:51 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
951 PM CST THU FEB 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 5 S AMARILLO 35.13N 101.82W
02/02/2012 E1.00 INCH RANDALL TX PUBLIC
&&
EVENT NUMBER AMA1200053
SMBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 8:02 PM CST | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 29 min |
| Feb 2, 8:24 PM CST | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 51 min |
| Feb 2, 9:07 PM CST | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 38 min |
| Feb 2, 9:49 PM CST | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 41 min |
| Feb 2, 11:24 PM CST | Severe Thunderstorm Warning | AMA | Armstrong, Carson | 36 min |
| Feb 2, 11:48 PM CST | Severe Thunderstorm Warning | AMA | Carson, Gray | 42 min |
| Feb 3, 12:49 AM CST | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 41 min |
| Feb 3, 1:01 AM CST | Tornado Warning | AMA | Hemphill, Roberts | 17 min |
| Feb 3, 1:31 AM CST | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.